Skip to Accessibility Tools Skip to Content Skip to Footer

Has anyone else used Efudex on lip line?

Hi am on day 4 of Efudex for possible AKs on my upper lip am terrified. Had BCC removed from leg last year and thought I was all ok. Now realize I am on a long journey. AK on chest treated with Solaraze but now suspect lesions on my upper lip and two more on chest. Am so scared, has anyone else used Efudex on lip line?


Community Answers
  • Loulou author
    4 months ago

    Thanks so much for reply , I have just finished end of week 2 and see Doctor tomorrow I just hope it’s working. Am also treating 3 spots on chest as well as lip . I am starting to realise this is probably just the start of a long journey but hey if others can do it so can I , will let you know what happens xx

  • April Pulliam moderator
    4 months ago

    Hi @Loulou… just checking in to see how the healing phase is going for you. Hope all is well and you are far past those most difficult days! April, Skincancer.net, Moderator

  • Loulou author
    4 months ago

    Hi April thank you , I almost at the end of what I hope will be final week of using Efudix. The two patches on my top lip are really inflamed and one of the patches on my chest is too. I see Doctor next week , everyone mentions the “erosion stage “ as being the time to stop but I am not sure if I am there yet , but I am in week 4 . I suppose I worry it may not be working. It’s a trying time

  • April Pulliam moderator
    4 months ago

    @Loulou…Please know you are definitely not alone in your apprehension. I am so sorry you are in this battle. You are part of a large group of people regularly fighting using these creams.

    I have used Efudex on my chest and face and am currently treating a spot below my lip line and spots on my back. Last April, I treated three spots on my lips. While it is incredibly frustrating, it’s definitely doable.

    The first thing to remember is to apply a very thin layer to the spots–I use a Q-tip. If you are on a twice a day regimen, try to apply after you have eaten and brushed your teeth in the morning and just before bed at night. The cream tends to absorb very quickly, so I didn’t worry too much about it spreading as I slept. I did try to lie on my back at first but didn’t stress about through the night.

    My dermatologist always suggests using either just warm water to cleanse the area or a very mild cleanser like Cetaphil. I usually press a warm washcloth on the area to clean it and then let it dry at least ten minutes before applying the next dose.

    Eating can be stressful, but by the time meal time rolls around the cream has absorbed well and you won’t have to worry too much about getting any in your mouth. As the days go by, you might notice the area feeling tight when the cream dries out. That alone can make eating somewhat painful. I tried to stick to foods that I could eat in small bites or soups and puddings during those days.

    You will find that once you stop using the cream, the healing stage is much more difficult, but you can get through it with moisturizers or Vaseline. I use Vanicream liberally for the first week following treatment. The healing stage moves quickly once you can roll a little of the dead skin off in the shower.

    Remember to keep that area of your face from the sun as much as possible during and immediately following treatment.

    We are here for you! I’m keeping you in my thoughts! Please keep us posted and don’t hesitate to ask questions as you think of them! April, Skincancer.net, Moderator

  • Share Your Answer

    Poll